I am at my wits end...
ABout 3 weeks ago, I started to feel like I was on a boat, or like you just had a glass of wine...
Around 3 or 4 days after that, I started to have pressure and pulling on the rt side of my face/cheek. TEmps 99.2-99.6, I have no congestion/no drainage ( some post nasal drip according to the MD)no cough, never had a cold.
I always have decrease air from the rt side ( deviated septum)...
I don't have history of allergies and only had one sinus infection in my life and that was preceded by a cold, with runny nose etc,,,
Went to the MD who said it was a virus, gave me sudafed...didn't help.
Went to the ENT...saw a deviated septum and said I had very inflammed, red sinuses...Put me on prednisone for 5 days, gave me an antibiotic ( factive), too...I did not take the antibiotic because I am highly allergic to many, and the ones that I can take, wreak havoc on my stomach, so I wanted to try to steroid first.
Plus, could not tell me for sure if there was an infection.
ORdered a CT scan, take Nasonex, finish Prednisone, come back in a week.
The time that I was on the Prednisone, I felt like a million dollars...first time in 3 weeks, that I did not feel dizzy, no pain/pulling/ pressure in cheek, ear, or face...
STopped the Prednisone, and the next day ( Tuesday), the pulling/pressure starts...today, the dizzyness is back, and it's worse...
I feel like there is someone inside of my rt cheek, pulling on it with a 20 pound weight...I feel a dull pain in my rt ear again, too...and I'm tired, very tired, and now I'm weepy...weepy becasue I can't beleive I feel this way again...and I have 4 kids to deal with, and it's not easy when you are so dizzy/tired and feel so badly.
I see the MD tomorrow to go over the CT scan...
WHat can I ask him?
What should I expect?
I want to know if the CT scan can tell if there is an infection or not? I had it done when I was on the 4 th day of the steroid and felt great, would it still show something?
Can it just be inflammation? If so, how does one treat that? SOmething like ALlegra or Clarinex??
Is there anything else that I can do? SHould I see a neurologist? Could it possibly be something bad?
I'm sorry for the crazy post, but I am just so done with this...
The anti-biotics and steriods are given in conjunction for a reason.
The steriods cause swelling and resistants to the anti-biotics to drop.. allowing for a quicker and more effective dispersal of the anti-biotics. By taking the steriods and not the anti-biotics you allowed the infection to imbed itself worse, by spreading even further and filling more of your sinus cavities. Now you are no longer taking the steriods and you are dealig with the swelling rebound trying to reclaim the space it previously occupied.. which is now filled with traped infected mucus.
What does this mean? You have an impacted sinus infection that will require a minimum of 21-28 days of anti-biotics to cure. I am allergic to all anti-biotics except for cephalosporins and fluoroquinolones.. I know your fears there.. but not taking your doctors advice has made things worse on you.
If we learn by our mistakes, I am working on one hell of an education.